MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-3203
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.The device was missing, no device to evaluate.
 
Event or Problem Description
The following was reported: an ankle arthrodesis with the t2 sga nail was to take place.When the sales rep arrived, he was informed that the loaner instruments had not been delivered in complete form.The patient was already anesthetized and the surgery had already begun.The sales rep's internal clinic investigation revealed that two essential components (item# 18063211 and item# 18063203) had not been supplied.The sales rep was asked which hospital nearby had the system permanently installed.The devices were requested from the nearby hospital.They were delivered, and the surgery was completed.There was a 60-minute surgical delay due to this issue.As a result, the anesthesia had to be prolonged.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿do not use components of stryker product systems together with components from any other manufacturer unless specified otherwise in the operative technique.Before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, a local nc has been raised to investigate this issue and prevent such failures.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The following was reported: an ankle arthrodesis with the t2 sga nail was to take place.When the sales rep arrived, he was informed that the loaner instruments had not been delivered in complete form.The patient was already anesthetized and the surgery had already begun.The sales rep's internal clinic investigation revealed that two essential components (item# 18063211 and item# 18063203) had not been supplied.The sales rep was asked which hospital nearby had the system permanently installed.The devices were requested from the nearby hospital.They were delivered, and the surgery was completed.There was a 60-minute surgical delay due to this issue; as a result, the anesthesia had to be prolonged.

Brand Name
NAIL HOLDING SCREW T2 ANKLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11982943
Report Number0009610622-2021-00556
Device Sequence Number3237377
Product Code LXH
UDI-Device Identifier04546540708458
UDI-Public04546540708458
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3203
Device Catalogue Number18063203
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1